MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.8MM THREE-FLUTED DRILL BIT QC/CALIBRATED/270MM; BIT, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.8MM THREE-FLUTED DRILL BIT QC/CALIBRATED/270MM; BIT, SURGICAL
Model Number 03.019.016
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during inventory, and restocking of a loaner set with new drill bits, it was discovered that the tip of a three fluted drill bit was squared off and blunt.There was no patient involvement.This report involves one (1) 3.8mm three-fluted drill bit qc/calibrated/270mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: visual inspection: the 3.8 mm three fluted drill bit qc/calibrated/270mm (p/n: 03.019.016, lot #: u349978) was returned and received at us cq.Upon visual inspection.The tip was not pointed.No other issues were identified with the returned device.Functional test: functional test was not performed as the device was returned by itself.However, the tip was not pointed which could have caused the complaint condition.Can the complaint be replicated with the returned device? yes.Dimensional inspection: there was conclusive evidence that the returned device was not pointed caused due to manufacturing error, so the dimensional inspection was not performed.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed drill bit 3-flutes d3.8.Supplier's internal in-process inspection report.Supplier's final inspection form.Complaint confirmed? yes, the device received was not pointed.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the 3.8 mm three fluted drill bit qc/calibrated/270mm (p/n: 03.019.016, lot #: u349978).The suppliers internal in-process inspection report (i.P) was checked and noticed that there was not a check for verifying that the part is pointed.Based on the investigation findings, orchid will update their inspection report to include a column for the operator to verify that 100% of the job is pointed.When it has been verified all pieces are pointed, they will circle or indicate pass.The supplier's final inspection form (fif) was verified and it does have a check to verify the parts are pointed and all inspection personal were notified and made aware of this nonconformance.J&j nr-0156879 to document the further investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.019.016.Lot: u349978.Manufacturing site: selzach.Supplier: orchid bridgeport.Release to warehouse date: dec 6, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: h3, h6.

Brand Name
3.8MM THREE-FLUTED DRILL BIT QC/CALIBRATED/270MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11006564
Report Number2939274-2020-05573
Device Sequence Number791739
Product Code GFG
UDI-Device Identifier10886982069535
UDI-Public(01)10886982069535
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.019.016
Device Catalogue Number03.019.016
Device Lot NumberU349978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1